MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and detachment occurred.The patient presented with venous compression.The 80% stenosed target lesion was located in the non-tortuous and non-calcified right iliac vein.A 14-4/5.8/75 xxl vascular balloon catheter was advanced to reopen a previously placed wallstent.However, during the initial inflation at 8 atmospheres, the balloon ruptured horizontally.A portion of the balloon was left in the patient and a snare had to be used to retrieve the remaining piece.The procedure was completed with a 12x4 athletis balloon catheter.There were no patient complications reported and the patient was fully recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was received for analysis.A visual examination identified a complete circumferential tear of the balloon material located approximately 40mm distal of the proximal sleeve of the balloon.The distal section of balloon material had been completely detached from the device due to a shaft break.The distal section of the balloon material including the tip of the device and a section of shaft were not returned for analysis.This type of damage is consistent with excessive tensile force being applied to the device.The rate of burst pressure of this device is 8atm.A visual and tactile examination found the shaft to have been detached at two locations.The first break was located approximately 27mm distal of the proximal balloon sleeve and the second approximately 70mm distal of the first break.The distal section of the shaft including a section of balloon material and the tip were not returned for analysis.This type of damage is consistent with excessive tensile force being applied to the device.A visual examination of the markerbands identified that one markerband was detached from the device and the second had become loose on the shaft.This type of damage most probably occurred due to the severe shaft damage.The detached markerband was not returned for analysis.A visual examination of the device identified a section of shaft including a section of balloon material and the tip were not returned for analysis.

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16009676
Report Number2124215-2022-52253
Device Sequence Number12210846
Product Code LIT
UDI-Device Identifier08714729190462
UDI-Public08714729190462
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2025
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0029267165
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown